News

Actions

Recall issued after erectile dysfunction and depression medicine packaging mix-up

Default-Image_1280x720.png
Posted at 10:15 AM, Dec 10, 2020
and last updated 2020-12-10 10:15:32-05

Recall has been issued after a erectile dysfunction medicine and a depression medicine were mixed up during packaging.

The FDA said AvKARE, Pulaski, TN is voluntarily recalling one lot of Sildenafil 100 mg tablets and one lot of Trazodone 100mg tablets to the consumer level. This is because of a product mix-up of the two separate products inadvertently bring packaged together during bottling at a 3rd party facility. Images of the two medicines are above.

Unintentional consumption of sildenafil may pose serious health risks to consumers with underlying medical issues, the FDA said. For example, sildenafil may interact with nitrates found in some prescription drugs (such as nitroglycerin) lowering blood pressure to dangerous levels. Consumers with diabetes, high blood pressure, or heart disease often take nitrates. Unintended intake of trazodone may result in adverse health consequences such as somnolence/sedation, dizziness, constipation, and blurred vision. These adverse events may be more concerning in elderly patients due to a subsequent increased risk for falls and driving impairment. To date, AvKARE has not received any reports of adverse events related to this recall, according to the FDA.

Sildenafil, the active ingredient in Viagra, which is a PDE-5 inhibitor, is used for the treatment of erectile dysfunction and is packaged in 100 count bottles, NDC 42291-748-01. Trazodone hydrochloride is indicated for the treatment of major depressive disorder and packaged in 1000 count bottles, NDC 42291-834-10. The affected lots of Sildenafil 100 mg Tablet (Lot 36884 with an expiration date of 03/2022) and Trazodone Hydrochloride 100 mg Tablet (Lot 36783 with an expiration date of 06/2022) were distributed to our distributors and wholesalers, and then further distributed nationwide, the FDA said.

AvKARE has notified its distributors and customers and is arranging for return of all recalled product of the listed lots. Distributors that have any of the subject product which is being recalled should contact Customer Service at AvKARE at 1-855-361-3993 or email customerservice@avkare.com to arrange for the return of the product.

Consumers with questions regarding this recall can contact AvKARE at 1-855-361-3993. Consumers should contact their physician or healthcare provider if they have experienced any problems that may be related to taking or using these drug products.

Adverse reactions or quality problems experienced with the use of this product may be reported to the FDA's MedWatch Adverse Event Reporting program either online, by regular mail or by fax.

Here's a look at the product recall details from the FDA: